Spondyloarthritis / Spondylitis Forums - Spondylitis Association of America
Spondylitis Association of America Home Page Learn About Spondyloarthritis / Ankylosing Spondylitis About Us - Our Work More Ways To Connect With Others / Support Groups And More Become a Member of SAA We Are A Nonprofit - Donate Today Shop for Products
Topic Options
#278746 - 08/12/17 07:58 PM Humira "injection site reactions" are increasing!
Roo13 Offline
Registered Visitor

Registered: 01/06/16
Posts: 60
Loc: California
I have been on Humira for about 4 months now with no problems. The past maybe 4 injections have been causing a itchy, hot, firm but gelatinous mass under the skin. Other than being itchy and looking like a alien is growing in my belly, it's not a big deal to me.

My only concern is that the reactions keep getting larger with each injection. I wish I could post a picture to give you guys a better idea but basically the one I have currently is about 5 inch x 4 inch raised area.

I emailed my Doctor this morning to let her know. I also take Claritin which helps so the itching doesn't drive me insane. I know that TNF medications can causes these but I never had any issues on remicade so I just wanted to see if anyone had a reaction like this and see if anyone knew what causes this? Is Humira made from a "mouse protein" like Remicade?

Thanks!

Top
#278747 - 08/12/17 08:55 PM Re: Humira "injection site reactions" are increasing! [Re: Roo13]
SouthernMoss Online
Registered Visitor

Registered: 03/12/13
Posts: 1712
Loc: MS
I don't get site reactions from Humira, but they are fairly common. Your skin is reacting to something in the injection, whether it's the medication itself, the carrier fluid, the needle cover, the alcohol used to clean the injection site, etc.

You might try icing the injection site before and after the injection to see if that helps reduce the reaction. You can also try using a cortisone cream on it.

That sounds like a fairly large area, so it's good that you have reached out to your doctor. She will let you know whether to be concerned or not.

I have a friend with psoriatic arthritis who has been on Enbrel for years and gets site reactions similar to yours.

Humira is a fully human monoclonal antibody, so no mouse protein.
_________________________
Ginny - 56 year old female
Dx with USpA in March 2013; changed to AS in July 2015
Iritis and Scleritis
unicompartmental knee replacement June 2014
MTX, Humira, Cyclobenzaprine, plus Indomethacin ER as needed
Supplements: Folic Acid, Vitamin D, Calcium, Fish Oil, Melatonin, Culturelle probiotic

Top
#278750 - 08/13/17 08:16 PM Re: Humira "injection site reactions" are increasing! [Re: Roo13]
Cake Offline
Registered Visitor

Registered: 08/08/13
Posts: 131
Loc: Madison, Wisconsin, USA
That sounds like what happened to me with Humira. I had been on Enbrel for several years, but with increasing pain, so doc suggested a switch to Humira. I got big, red, itchy patch around the injection the first time I used it. We opted to go back to Enbrel.

Top


Moderator:  ElinAslanyan